Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 5, NWS North Platte, NE

March 2, 200826 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Mar 2, 2008, 2:12 AM MST for 26 counties in Nebraska. It took effect at Mar 2, 2008, 5:00 AM MST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 2:12 AM MST (09:12 UTC)
In effect from
Mar 2, 2008, 5:00 AM MST
Expired
Mar 2, 2008, 5:00 PM MST
In force
12 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4962 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 020912
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 AM CST SUN MAR 2 2008

...STRONG NORTHERLY WINDS EXPECTED TODAY...

.STRONG NORTHERLY WINDS WILL DEVELOP BEHIND AN EXITING COLD FRONT
TODAY. AS LOW PRESSURE INTENSIFIES EAST OF THE AREA...AND HIGH
PRESSURE BUILDS INTO THE NORTHERN PLAINS FROM CANADA...NORTHERLY WINDS OF
25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. WINDS ARE EXPECTED
TO SUBSIDE BY SUNSET.

NEZ004>010-022>029-035>038-056>059-069>071-094-030000-
/O.NEW.KLBF.WI.Y.0005.080302T1200Z-080303T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
312 AM CST SUN MAR 2 2008 /212 AM MST SUN MAR 2 2008/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ THIS MORNING
TO 6 PM CST /5 PM MST/ THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ THIS
MORNING TO 6 PM CST /5 PM MST/ THIS AFTERNOON. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY
TODAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL
SUBSIDE AFTER SUNSET. 

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE
CAUTION TODAY...ESPECIALLY ON EAST TO WEST ROUTES AND BE PREPARED
FOR STRONG CROSS WINDS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 45 MPH ARE EXPECTED.

$$

BUTTLER
3 follow-up statements
000 
WWUS73 KLBF 021542
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
942 AM CST SUN MAR 2 2008

...STRONG NORTHERLY WINDS EXPECTED TODAY...

.STRONG NORTHERLY WINDS WILL DEVELOP BEHIND AN EXITING COLD FRONT
TODAY. AS LOW PRESSURE INTENSIFIES EAST OF THE AREA...AND HIGH
PRESSURE BUILDS INTO THE NORTHERN PLAINS FROM CANADA...NORTHERLY
WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. WINDS
ARE EXPECTED TO SUBSIDE BY SUNSET.

NEZ004>010-022>029-035>038-056>059-069>071-094-022345-
/O.CON.KLBF.WI.Y.0005.000000T0000Z-080303T0000Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
942 AM CST SUN MAR 2 2008 /842 AM MST SUN MAR 2 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE LIKELY
TODAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL
SUBSIDE AFTER SUNSET.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE
CAUTION TODAY...ESPECIALLY ON EAST TO WEST ROUTES AND BE PREPARED
FOR STRONG CROSS WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 45 MPH OR GREATER ARE EXPECTED.

$$

CDC
000 
WWUS73 KLBF 022126
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CST SUN MAR 2 2008

...STRONG NORTHERLY WINDS EXPECTED TODAY...

.STRONG NORTHERLY WINDS WILL DEVELOP BEHIND AN EXITING COLD FRONT
TODAY. AS LOW PRESSURE INTENSIFIES EAST OF THE AREA...AND HIGH
PRESSURE BUILDS INTO THE NORTHERN PLAINS FROM CANADA...NORTHERLY
WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH ARE LIKELY. WINDS
ARE EXPECTED TO SUBSIDE BY SUNSET.

NEZ004-005-022>025-035>037-056>059-069>071-094-022230-
/O.CAN.KLBF.WI.Y.0005.000000T0000Z-080303T0000Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY...
MERRIMAN...KILGORE
326 PM CST SUN MAR 2 2008 /226 PM MST SUN MAR 2 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. 

WINDS WILL CONTINUE TO SUBSIDE THE REST OF THIS AFTERNOON.

$$

NEZ006>010-026>029-038-030000-
/O.CON.KLBF.WI.Y.0005.000000T0000Z-080303T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
326 PM CST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY
TODAY ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WINDS WILL
SUBSIDE AFTER SUNSET.

DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES...SHOULD EXERCISE
CAUTION TODAY...ESPECIALLY ON EAST TO WEST ROUTES AND BE PREPARED
FOR STRONG CROSS WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 35 MPH...WITH
GUSTS TO 45 MPH OR GREATER ARE EXPECTED.

$$
000 
WWUS73 KLBF 030006
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
606 PM CST SUN MAR 2 2008

...WIND ADVISORY ALLOWED TO EXPIRE...

.HIGH PRESSURE BUILDING INTO THE REGION WILL ALLOW PRESSURE
 GRADIENT TO DECREASE ACROSS THE REGION.

NEZ006>010-026>029-038-030115-
/O.EXP.KLBF.WI.Y.0005.000000T0000Z-080303T0000Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW
606 PM CST SUN MAR 2 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS ACROSS THE AREA WILL CONTINUE TO DECREASE BELOW
WIND ADVISORY CRITERIA. THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$
POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 2, 1:41 AM MST, 31 minutes earlier.

Area forecast discussion, Mar 2, 1:41 AM MST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
241 AM CST SUN MAR 2 2008

.DISCUSSION...
WHAT A DIFFERENCE A DAY MAKES. COLD FRONT IS MAKING ITS WAY ACROSS
THE FORECAST AREA THIS MORNING WITH A STARK CONTRAST EXPECTED FOR
TODAY FROM YESTERDAY/S NEAR RECORD TO RECORD HEAT WITH HIGHS IN
THE 70S. N TO NW WINDS POST FRONTAL RAMPING UP SO FAR THIS
MORNING...AND THIS IS AT TYPICAL TIME OF LEAST MIXING. ALL MOS
GUIDANCE...ALONG WITH BUFKIT SOUNDINGS...SUGGESTING WINDS TO
INCREASE TO ADV CRITERIA EARLY THIS MORNING. SEE NO REASONS TO
DOUBT THIS WITH UPSTREAM OBS GUSTY...THUS HAVE HOISTED A WIND
ADVISORY FOR THE DAY...12Z TO 00Z. ALONG WITH WINDS WILL BE SOME
LIGHT PRECIPITATION. RADAR UPSTREAM NOT SHOWING EXPANSIVE COVERAGE
WITH RETURNS SO FAR...AND LOWER LEVELS FAIRLY DRY. WILL HAVE TO
SATURATE TOP DOWN AND THIS WILL LIMIT QPF AMOUNTS...AND MODELS
HANDLING THIS WELL. NAM/GFS SHOW 700 MB FRONTO BAND MOVING ACROSS
CENTRAL NEB THIS AFTERNOON AND EXPECT THIS TO BE THE BEST CHANCE
AT MEASURING. SOUNDINGS COOL COLUMN QUICKLY SUGGESTING PRECIP TYPE
TO BE SNOW ABOVE THE SURFACE...HOWEVER SURF TEMPS TO BE IN THE
UPPER 30S TO LOWER 40S...SO WILL GO WITH A MIX OF RAIN AND SNOW.

MOISTURE/LIFT QUICKLY EXITS THE REGION THIS EVENING. WINDS LIKELY
TO DIMINISH BY SUNSET...BUT MAY HOLD ON IN THE EASTERN ZONES A
LITTLE PAST IF LIGHT PRECIP LINGERS ALLOWING STRONGER WINDS ALOFT
TO MIX DOWN. DAY SHIFT WILL MAKE THE DECISION WITH AFTERNOON
PACKAGE. OVERNIGHT SURFACE HIGH WILL BUILD ACROSS THE NORTH
PLAINS WHILE A STATIONARY LEE SIDE TROF DEVELOPS ALONG THE FRONT
RANGE. TEMPS EXPECTED TO FALL AS SKIES CLEAR PRODUCE GOOD
RADIATIONAL COOLING.

UPPER LEVEL PATTERN REMAINS TO BE NORTHWEST FLOW WITH NEXT WAVE
TO ARRIVE LATE IN THE DAY ON TUESDAY...WITH ANOTHER WAVE BY
FRIDAY. WARM UP EXPECTED AHEAD OF EACH WAVE...ALTHOUGH NOT NEARLY
AS WARM AS YESTERDAY...HIGHS REACHING INTO THE MID 40S TO MID
50S...BEFORE COOLING BACK INTO UPPER 30S TO MID 40S. THE SHORT
WAVES/COLD FRONTS TO PUSH ACROSS THE FA WITH LIMITED MOISTURE TO
WORK WITH...AND WILL CONTINUE SLGHT CHANCE POPS BASED ON MODEL
BLEND AND PREVIOUS FORECAST FOR TIMING.

&&

.AVIATION...
VERY WINDY CONDITIONS AND WIDESPREAD CLOUDINESS...ASSOCIATED WITH
AN EXITING COLD FRONT...IS EXPECTED TO PERSIST THROUGH 06Z
TONIGHT. GUSTY NORTHWESTERLY WINDS...WITH SURFACE WIND GUSTS APPG
38 KTS ARE FORECAST AT BOTH THE LBF AND VTN TERMINALS TODAY
THROUGH 00Z. FROM 00Z TO 12Z MONDAY...LOOK FOR WINDS TO DIMINISH
TO 10 TO 20 KTS THIS EVENING...FOLLOWED BY 5 TO 15 KT WINDS
OVERNIGHT.

FOR THE BULK OF THE NEXT 24 HOURS...MAINLY VFR CEILINGS ARE
FORECAST. CEILINGS WILL DIP TO 2 TO 3 THOUSAND FEET FROM 15Z TO 20Z
AT KVTN AND FROM 18Z TO 24Z AT KLBF. THE DROP IN CEILINGS MAY BE
ACCOMPANIED BY RAIN AND LIGHT SNOW...WITH REDUCED VISIBILITIES DOWN
TO 3 MILES. AFTER 00Z THIS EVENING...DRY CONDITIONS...VFR CEILINGS
AND LIGHTER WINDS ARE FORECAST.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 6 AM
CST /5 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS
AFTERNOON FOR NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

MASEK/CLB
Hazardous weather outlook, Mar 1, 2:22 PM MST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CST SAT MAR 1 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-021700-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
322 PM CST SAT MAR 1 2008 /222 PM MST SAT MAR 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA LATE SATURDAY NIGHT. STRONG NORTHWESTERLY WINDS UP TO 25
MPH ARE EXPECTED TO OCCUR BEHIND THE FRONT SUNDAY MORNING...WHICH
COULD MAKE DRIVING DIFFICULT ALONG EAST TO WEST ROUTES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG NORTH WINDS WILL CONTINUE THROUGH MUCH OF SUNDAY
AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE. THE GUSTY WINDS MAY
CREATE DANGEROUS CROSS WINDS...LEADING TO HAZARDOUS DRIVING
CONDITIONS. WINDS ARE EXPECTED TO DECREASE BELOW 30 MPH AFTER
SUNSET...ALTHOUGH WINDS WILL REMAIN BRISK THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

GARNER

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.